Ask a doctor

How Should I Relieve Numbness/tingling on Upper Lip 2 Weeks After Restylane Injection?

The injecting doctor said don't do anything and another doctor in the practice said upward massage in the cheek area will help. He thinks it irritated the infraorbital nerve. It feels better with upward message of Restylane material just below my eye. I am terrified of having another needle injected to dissolve some of the Restylane. Will it cause permanent nerve damage or will it just be an inconvenience until it dissipates? Should I continue massaging?

Doctor Answers (3)

Restylane and swelling

+1

It sounds like you need to pay close attention to the area - ensure the swelling is decreasing daily and follow up with the provider should you experience any further side effects.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Numbness after filler injection

+1

Numbness after filler injection may be related to swelling, or possible pressure of the product on the nerve, or injury to the nerve.  If it is swelling it should improve over the next few weeks.  If the filler is impinging upon the nerve, then hyaluronidase may help by dissolving the product.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

How Should I Relieve Numbness/tingling on Upper Lip 2 Weeks After Restylane Injection?

+1

It sounds like the estylane may be impinging on the infra-orbital nerve or perhaps the needle caused a local injury to that nerve during the injections.  Follow the directions and advice from the MD that did the injections.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.